MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number AC*T DIFF 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The field service engineer (fse) verified instrument operation with quality control along with repeatability and precision testing.No malfunctions were identified, and the issue could not be reproduced.While onsite, the fse replaced the vacuum isolator chamber (vic) and wbc bath as a preventative measure.The instrument was verified with startup, quality control (qc) and patient samples.All recovered within specification and without error.It is the policy of the clinic to report all results to the physician and then repeat and correct if needed.In the case of the patient that was admitted to the hospital, documentation indicated the sample was repeated later, and the wbc count was 5.8.The corrected result did not get to the physician.A review of subsequent service reports do not show any further contact will beckman coulter for patient or instrument problems.Per act diff 2 instruction for use pn: 4237495 (rev.Bc) section 6.9, ¿if any flag appears, review the results according to your laboratory¿s protocol.Review results.Section 6.4x flag - indicates that one of the multiple aperture alert criteria was not met.1.Thoroughly mix and rerun the sample.2.If flag does not repeat, report result.3.If flag repeats, clean the aperture as instructed in zapping the aperture.4.If after cleaning, problem persists, contact your beckman coulter representative.¿ bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported patient samples recovered with high wbc results and suspect messaging when cycled on their act diff 2 hematology instrument compared to a rerun on the same instrument.Documentation indicates four erroneous results were reported out of the laboratory since (b)(6) 2023.There was no death, injury or change to patient treatment for three of the patients (patient 1, 2, and 3).There was a change in patient treatment for one patient (patient 4).The patient was admitted to the hospital and given antibiotics due to the erroneous flagged high wbc results reported to the physician.The patient was released from the hospital the next day.Patient sample 1 - printouts received indicated one patient sample (sample 1) recovered with high wbc, hemoglobin (hgb) and hematocrit (hct) results with suspect messaging compared to a rerun on the same instrument the customer believes to be correct.All other cbc parameters correlated between runs.Patient sample 2- printouts also received indicated one patient sample (sample 2) recovered with high wbc and low platelet (plt) results with vote outs for the rbc, hct, mean corpuscular hemoglobin (mch) and mean corpuscular hemoglobin concentration (mchc) parameters compared to a rerun on the same instrument the customer believes to be correct.Patient sample 3- the next printouts received indicated one patient sample (sample 3) recovered with a high wbc result and suspect messaging compared to a rerun on the same instrument the customer believes to be correct.All other cbc parameters correlated between runs.Patient sample 4- the last printouts received indicated one patient sample (sample 4) recovered with a high wbc result and suspect messaging compared to a rerun on the same instrument and a redrawn sample at the hospital the next day following the administering of antibiotics.All other parameters correlated between runs.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th ave
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16811094
Report Number1061932-2023-00091
Device Sequence Number2920489
Product Code GKZ
UDI-Device Identifier15099590264796
UDI-Public(01)15099590264796(11)180126
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAC*T DIFF 2
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown